The Dirichlet problem for fully nonlinear degenerate elliptic equations with a singular nonlinearity

  • Isabeau Birindelli
  • Giulio GaliseEmail author


We investigate the homogeneous Dirichlet problem in uniformly convex domains for a large class of degenerate elliptic equations with singular zero order term. In particular we establish sharp existence and uniqueness results of positive viscosity solutions.

Mathematics Subject Classification

35A01 35B09 35D40 35J70 35J75 



  1. 1.
    Birindelli, I., Galise, G., Ishii, H.: A family of degenerate elliptic operators: maximum principle and its consequences. Ann. Inst. H. Poincaré Anal. Non Linéaire 35(2), 417–441 (2018)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Birindelli, I., Galise, G., Leoni, F.: Liouville theorems for a family of very degenerate elliptic nonlinear operators. Nonlinear Anal. 161, 198–211 (2017)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Caffarelli, L., Li, Y.Y., Nirenberg, L.: Some remarks on singular solutions of nonlinear elliptic equations, I. J. Fixed Point Theory Appl. 5(2), 353–395 (2009)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Crandall, M.G., Ishii, H., Lions, P.-L.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc. (N.S.) 27(1), 1–67 (1992)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Crandall, M.G., Rabinowitz, P.H., Tartar, L.: On a Dirichlet problem with a singular nonlinearity. Commun. Partial Differ. Equ. 2(2), 193–222 (1977)MathSciNetCrossRefGoogle Scholar
  6. 6.
    del Pino, M.A.: A global estimate for the gradient in a singular elliptic boundary value problem. Proc. R. Soc. Edinb. Sect. A 122(3–4), 341–352 (1992)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dolcetta, I.C., Leoni, F., Vitolo, A.: On the inequality \(F(x, D^2u)\ge f(u)+g(u)|Du|^q\). Math. Ann. 365(1–2), 423–448 (2016)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Felmer, P., Quaas, A., Sirakov, B.: Existence and regularity results for fully nonlinear equations with singularities. Math. Ann. 354(1), 377–400 (2012)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Galise, G.: On positive solutions of fully nonlinear degenerate Lane–Emden type equations. J. Differ. Equ. 266(2–3), 1675–1697 (2019)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Harvey, F.R., Lawson Jr., H.B.: Dirichlet duality and the nonlinear Dirichlet problem. Commun. Pure Appl. Math. 62(3), 396–443 (2009)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Harvey, F.R., Lawson Jr., H.B.: \(p\)-convexity, \(p\)-plurisubharmonicity and the Levi problem. Indiana Univ. Math. J. 62(1), 149–169 (2013)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Hernandez, J., Mancebo, F.J.: Singular elliptic and parabolic equations. In: Chipot, M., Quittner, P. (eds.) Handbook of Differential Equations, Stationary Partial Differential Equations, vol. 3, pp. 317–400. Elsevier, Amsterdam (2006)CrossRefGoogle Scholar
  13. 13.
    Lazer, A.C., McKenna, P.J.: On a singular nonlinear elliptic boundary-value problem. Proc. Am. Math. Soc. 111(3), 721–730 (1991)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions, Princeton Mathematical Series, vol. 30. Princeton University Press, Princeton (1970)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Dipartimento di Matematica “Guido Castelnuovo”Sapienza Università di RomaRomeItaly

Personalised recommendations